I finished 7 cycles of Carbo/Taxol on 7th December. I had my ovaries removed initially at the beginning of April 2011 due to multiple "nasty" cysts as an incidental finding when presenting with a polyp in the womb and the histology came back as a surprise to my surgeon and myself as Stage IIC OC. A CT scan then showed a couple of small nodules in the omentum and I was re-staged as Stage III.
Went in for debulking surgery end of September but the surgeon could find no visible disease and therefore did nothing and discharged me and everything was hopeful and happy. I then finished my last 3 course of chemo.
I had my end of treatment CT at the end of January this year and a CA125 had gone back up from 9 to 30 (it was at 30 just before I had my ovaries removed) but then went down each time I had chemo to 9 eventually.
I have now been told that the nodules on the omentum have returned and are bigger and there is some thickening of the bowel seen, but they are not sure what it is. How can this be after no disease was seen at surgery and a further 3 chemos? I am being referred for an urgent colonoscopy - MORE WORRY.
The oncologists have discussed my case with the gynae surgeons at their MDT meeting yesterday and they say that surgery would not be beneficial at this time, just after finishing chemo. What does that mean? I asked what's next and they said probably more chemo after I have had a break but were very evasive about prognosis and length of chemo etc. I have an appointment next Monday to discuss all this with them then but now I am at my wits end worrying all the time. Is that it, am I going to die now, and when exactly?
I only retired last September, aged 60 and for the first year of my retirement have been having chemo or not feeling too well following it. I feel so cheated of my retirement and life in general, especially as it means we won't be able to do all the things we planned to do and that my husband will go on without me. I don't know how I will bear it.
Help please - any advice or useful comments please? Many thanks.